Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 110, NWS Atlanta, GA

July 8, 2022Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 8, 2022, 5:39 AM EDT for Gwinnett County, Georgia. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jul 8, 2022, 5:39 AM EDT (09:39 UTC)
Expired
Jul 8, 2022, 1:30 PM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.94 ft at Jul 8, 2022, 7:00 AM EDT.

actionminormoderate51007/0807/09
Action stage
7 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

430 
WGUS42 KFFC 080939
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
539 AM EDT Fri Jul 8 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Suwanee Creek at Suwanee affecting Gwinnett County.

For the Suwanee Creek...including Suwanee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC135-081800-
/O.NEW.KFFC.FL.W.0110.220708T0939Z-220708T1749Z/
/SWEG1.1.ER.220708T0836Z.220708T0915Z.220708T1148Z.NO/
539 AM EDT Fri Jul 8 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS 
AFTERNOON...

* WHAT...Minor flooding is occurring and is forecast to end soon.

* WHERE...Suwanee Creek at Suwanee.

* WHEN...From early this morning to this afternoon.

* IMPACTS...At 8 feet, Flood Stage is reached. Minor flooding begins 
  along the creek upstream and downstream from the gage at U S 
  Highway 23 or Buford Highway. Portions of the Suwanee Creek Park 
  off of Suwanee Creek Trail begin to flood to Martin Farm Road. 
  This will also include areas behind the Suwanee Elementary School 
  and the George Pierce Park.

* ADDITIONAL DETAILS...
  - At 5:15 AM EDT Friday the stage was 8.4 feet and cresting.
  - Forecast...The river is expected to fall below flood stage
    this morning and continue falling to 2.3 feet this evening.
  - Flood stage is 8 feet.


&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409


$$
3 follow-up statements
650 
WGUS82 KFFC 081056
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
656 AM EDT Fri Jul 8 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Suwanee Creek at Suwanee affecting Gwinnett County.

For the Suwanee Creek...including Suwanee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC135-082300-
/O.EXT.KFFC.FL.W.0110.000000T0000Z-220709T0107Z/
/SWEG1.1.ER.220708T0836Z.220708T1200Z.220708T1907Z.NO/
656 AM EDT Fri Jul 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and is forecast to continue.

* WHERE...Suwanee Creek at Suwanee.

* WHEN...Until late this evening.

* IMPACTS...At 9 feet, Minor flooding expands along the creek 
  upstream and downstream from the gage at U S Highway 23 or Buford 
  Highway. Most of the Suwanee Creek Greenway and trails are flooded 
  from the Suwanee Creek Park to George Pierce Park. The minor 
  flooding will also begin to affect portions of the playground area 
  behind the Suwanee Elementary School.

* ADDITIONAL DETAILS...
  - At 6:15 AM EDT Friday the stage was 8.9 feet and slowly
    rising.
  - Forecast...The river is expected to rise to a crest of 9 feet
    this morning. It will then fall below flood stage late this
    afternoon.
  - Flood stage is 8 feet.


&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409


$$
846 
WGUS82 KFFC 081547
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1147 AM EDT Fri Jul 8 2022

...The Flood Warning is extended for the following rivers in 
Georgia...

  Suwanee Creek at Suwanee affecting Gwinnett County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


GAC135-090115-
/O.EXT.KFFC.FL.W.0110.000000T0000Z-220709T0110Z/
/SWEG1.N.ER.220708T0836Z.220708T1100Z.220708T1637Z.NO/
1147 AM EDT Fri Jul 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Suwanee Creek at Suwanee.

* WHEN...Until late this evening.

* IMPACTS...At 8 feet, Flood Stage is reached. Minor flooding begins 
  along the creek upstream and downstream from the gage at U S 
  Highway 23 or Buford Highway. Portions of the Suwanee Creek Park 
  off of Suwanee Creek Trail begin to flood to Martin Farm Road. 
  This will also include areas behind the Suwanee Elementary School 
  and the George Pierce Park.

* ADDITIONAL DETAILS...
  - At 11:15 AM EDT Friday the stage was 8.1 feet.
  - Forecast...The river is expected to fall below flood stage
    this afternoon and continue falling to 0.9 feet Wednesday
    morning.
  - Flood stage is 8 feet.


&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409


$$
878 
WGUS82 KFFC 081730
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
130 PM EDT Fri Jul 8 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Suwanee Creek at Suwanee affecting Gwinnett County.

GAC135-081830-
/O.CAN.KFFC.FL.W.0110.000000T0000Z-220708T1730Z/
/SWEG1.N.ER.220708T0836Z.220708T1100Z.220708T1531Z.NO/
130 PM EDT Fri Jul 8 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Suwanee Creek at Suwanee.

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 8, 5:04 AM EDT, 35 minutes earlier.

Area forecast discussion, Jul 8, 5:04 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
504 AM EDT Fri Jul 8 2022

...Morning Area Forecast Discussion...

.SHORT TERM /Today through Saturday/...

The mid-level ridge over the southern CONUS will continue to slowly
retrograde westward today. The eastern periphery of the ridge will
bring the forecast area into northwesterly flow. Despite repeated
days of widespread thunderstorm activity, the tropical, moist
airmass (aka "The Soup") over the southeast has remained largely
unmodified. Dewpoints in the mid to upper 70s signal a stout swath
of moisture from the Gulf of Mexico is still locked in place over
the forecast area. While diurnally driven convective activity is
anticipated to ramp up after noon across north and central Georgia,
the best shot at convective activity appears to be along and south
of I-85 in the afternoon hours. Any disturbance within the flow
aloft could help fire off storms that will primarily become cold
pool and outflow boundary driven, which adds another layer to the
uncertainty of the timing and coverage of thunderstorms today. At
this time, SPC's Day 1 Outlook has the entirety of the forecast area
in a Marginal Risk for severe weather. SBCAPE between 2000-2500 J/kg
will overspread the forecast area, though am inclined to believe
that instability parameters may actually be more robust that what is
currently forecast. Over the last several days, SBCAPE in 00Z
soundings have ranged anywhere between 4000-5000 J/kg, which models
have not picked up on well. PWATs in the 2.0-2.25" range are on tap
today, which could result in heavy rainfall and water-loaded
downdrafts that could produce damaging wind gusts. While high
temperatures will reach the low to mid 90s today (only about 5
degrees above climo), heat indices will soar into the Heat Advisory
criteria range. This has prompted a Heat Advisory to go into effect
from noon until 7pm this evening as heat indices are expected to
reach 105F or greater across much of north and central Georgia.

Saturday, as the high pushes off further to the west, a disturbance
rippling through the base of the longwave trough will bring a weak
front to the area Saturday evening. Ahead of the approaching cold
front, isolated to scattered showers and thunderstorms will be
possible. Similar atmospheric conditions and storm modes will
persist through Saturday afternoon as today's activity is not
anticipated to provide much change to the soupy airmass in place
ahead of the front. Coverage of thunderstorms will increase with the
frontal passage as it pushes through Saturday evening and stalls
across central Georgia. Max temperatures will again reach the 90s,
but at this time, heat indices that meet Heat Advisory criteria
for appear to be not as widespread as today.

KAL

.LONG TERM /Saturday Night through Thursday/...

By the start of the long term period, the suppressive upper-level
ridge that has plagued the region will have retrograded over the
western CONUS, centered at 500 hPa over Colorado. In the eastern
CONUS, north to northwest flow on the backside of the ridge will
allow perturbations and shortwave to propagate through the flow,
allowing a more active wave pattern to establish over the region for
the first time in a while in our neck of the woods.

Speaking of which, a shortwave trough will be embedded within this
northwest flow at the start of the long term period, with the trough
axis oriented roughly on the eastern Appalachian ridgeline by
Saturday night/Sunday morning. Along this shortwave trough a "cold"
front will be pushing south from the Tennessee River Valley. Ahead
of the frontal zone, a line (or several) of storms is expected to
push out ahead of the frontal zone and push through the forecast
area through the night. While a wind shift is expected to make it
down to southern Georgia by Sunday, there is some discrepancy on
when and to what extent a slightly cooler and slightly drier
continental airmass could move into the forecast area.

With some discrepancy in mind due to a variety of physical processes
under weak synoptic flow/influence the forecast through the long
term has primarily been populated with a blend of models (the NBM to
be precise), which keeps high temperatures in the 80s for most of
the forecast area through the extended, mostly due to a combination
of northwest flow and high precip chances producing cooler outflows.
Despite cooler temps, moisture will still remain relatively high
through the region with PWATs dipping to 1.5-2 inches for most of
north Georgia from Sunday morning, followed by a slow but gradual
influx of moisture through mid week as the 2 inch line resends
northward. As such dewpoints will drop from the mid to upper 70s
into the low 70s, which doesn't sound like a lot, but combined with
cooler temperatures will drop Heat Index values from mid triple
digits, to a much more tolerable low to mid 90s. Monday is shaping
up to be the coolest day but Heat Index values only in the 80s.

Precip chances will also remain decent through the long term with
scattered to numerous showers and thunderstorms expected each day.
However, with slightly lowered temperatures and dewpoints, surface
Theta-E values and SBCAPE values will drop significantly from
previous day and the short term. This should result in thunderstorms
being a bit more sparse and much less likely to be severe.

Thiem

&&

AVIATION... 06Z Update...
VFR conditions are anticipated for most
TAF sites. AHN could see reduced vsbys around 5SM in the early
morning hours with MVFR cigs in cu field development around 15Z.
All other TAF sites should anticipate cu field development with
cigs at 3kft around 15Z. The potential for lower cigs/vsbys and
patchy fog in the early morning hours at other sites may be
possible, but given uncertainty, have left out of TAF. VCSH with
PROB30 for TSRA that could produce gusty vrb winds and reduced
vsbys will be possible from 18-00Z at all TAF sites. NW winds at
metro sites will swing to the SW tomorrow night where AHN/CSG/MCN
will generally transition from W to SW by tomorrow night.

//ATL Confidence...06Z Update...
Low confidence on low cigs and reduced vsbys/patchy fog
development through the early morning hours. High confidence on
all other elements.

KAL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          95  74  92  72 /  60  40  80  70
Atlanta         93  76  90  73 /  50  30  90  80
Blairsville     90  69  85  67 /  50  50  90  60
Cartersville    94  74  90  71 /  50  40  90  70
Columbus        95  76  93  74 /  60  30  80  70
Gainesville     93  74  90  72 /  50  40  80  70
Macon           96  75  92  73 /  60  30  80  80
Rome            97  76  91  73 /  50  40  90  60
Peachtree City  93  74  90  71 /  60  30  80  80
Vidalia         93  75  92  75 /  70  40  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM EDT this evening for the
following zones: Baldwin...Banks...Barrow...Bartow...Bibb...
Bleckley...Butts...Carroll...Catoosa...Chattahoochee...
Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta...
Crawford...Crisp...Dade...DeKalb...Dodge...Dooly...Douglas...
Emanuel...Fayette...Floyd...Forsyth...Glascock...Gordon...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pike...Polk...Pulaski...Putnam...Rockdale...Schley...South
Fulton...Spalding...Stewart...Sumter...Talbot...Taliaferro...
Taylor...Telfair...Toombs...Treutlen...Troup...Twiggs...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...KAL
LONG TERM....Thiem
AVIATION...KAL
Hazardous weather outlook, Jul 8, 4:57 AM EDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
457 AM EDT Fri Jul 8 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
457 AM EDT Fri Jul 8 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Heat Advisory is in effect for all but the mountainous areas of
north and central Georgia. Widespread heat index values in the
triple digits area expected with several areas reaching values
between 105 and 109. Please use caution when exercising or
working outdoors and take frequent breaks.

Scattered to numerous showers and thunderstorms will again be
possible today into tonight. Some storms could be strong to
severe with the damaging wind gusts, frequent lightning, and brief
period of heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Heat Index values up to 105 will again be possible on Saturday
before less extreme conditions settle in next week.

Scattered thunderstorms will be possible each afternoon and
evening. Some storms could become strong to severe with damaging
winds, locally heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 7, 11:42 PM EDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1142 PM EDT Thu Jul 7 2022

GAZ052-053-066-080415-
Coweta GA-Troup GA-Heard GA-
1142 PM EDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of eastern Heard,
northeastern Troup and southwestern Coweta Counties through 1215 AM
EDT...

At 1142 PM EDT, a strong thunderstorm was near Franklin, moving
southeast at 10 mph.

HAZARD...40 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
LaGrange, Franklin, Hogansville, Grantville, Centralhatchee, Corinth,
Harrisonville, Hillcrest, Wares Crossroads, Powers Crossroads and
Handy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3333 8518 3340 8498 3322 8483 3322 8485
      3319 8485 3319 8486 3316 8486 3307 8510
TIME...MOT...LOC 0342Z 335DEG 7KT 3330 8505

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:05 PM EDTSpecial Weather StatementFFCJasper, Putnam25 min
Jul 7, 8:07 PM EDTSpecial Weather StatementFFCSumter23 min
Jul 7, 8:22 PM EDTSpecial Weather StatementFFCHouston23 min
Jul 7, 8:45 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones45 min
Jul 7, 8:47 PM EDTSpecial Weather StatementFFCHouston, Macon28 min
Jul 7, 9:05 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones25 min
Jul 7, 9:32 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Wilkinson28 min
Jul 7, 11:42 PM EDTSpecial Weather StatementFFCHeard33 min
Jul 8, 4:20 AM EDTHeat AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 82 more15 hr
Jul 8, 10:05 AM EDTSpecial Weather StatementFFCWilcox25 min
Jul 8, 11:49 AM EDTSpecial Weather StatementFFCDodge26 min
Jul 8, 12:56 PM EDTSpecial Weather StatementFFCUpson34 min
Jul 8, 1:10 PM EDTSpecial Weather StatementFFCBibb35 min
Jul 8, 1:33 PM EDTSpecial Weather StatementFFCBibb27 min
Jul 8, 1:56 PM EDTSpecial Weather StatementFFCLamar34 min
Jul 8, 2:01 PM EDTSpecial Weather StatementFFCButts29 min
Jul 8, 2:06 PM EDTSpecial Weather StatementFFCTroup24 min
Jul 8, 2:09 PM EDTSpecial Weather StatementFFCLamar36 min
Jul 8, 2:17 PM EDTSpecial Weather StatementFFCPulaski28 min
Jul 8, 2:38 PM EDTSpecial Weather StatementFFCLamar37 min
Jul 8, 2:54 PM EDTSpecial Weather StatementFFCWashington36 min
Jul 8, 3:12 PM EDTSpecial Weather StatementFFCWilkinson33 min
Jul 8, 3:15 PM EDTSpecial Weather StatementFFCMacon, Taylor30 min
Jul 8, 3:16 PM EDTSpecial Weather StatementFFCUpson29 min
Jul 8, 3:32 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Taylor28 min
Jul 8, 3:36 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jul 8, 3:42 PM EDTSpecial Weather StatementFFCEmanuel33 min
Jul 8, 3:46 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen29 min
Jul 8, 3:56 PM EDTSpecial Weather StatementFFCMarion, Schley34 min
Jul 8, 4:00 PM EDTSpecial Weather StatementFFCPeach30 min
Jul 8, 4:01 PM EDTSevere Thunderstorm WarningFFCEmanuel, Treutlen29 min
Jul 8, 4:11 PM EDTSpecial Weather StatementFFCMacon34 min
Jul 8, 4:17 PM EDTSpecial Weather StatementFFCTreutlen28 min
Jul 8, 4:31 PM EDTSpecial Weather StatementFFCSchley, Sumter29 min
Jul 8, 4:42 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Treutlen33 min
Jul 8, 4:47 PM EDTSpecial Weather StatementFFCWilcox28 min
Jul 8, 5:00 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler, Wilcox45 min
Jul 8, 5:24 PM EDTSpecial Weather StatementFFCStewart36 min
Jul 8, 5:43 PM EDTSpecial Weather StatementFFCJeff Davis32 min
Jul 8, 5:50 PM EDTSpecial Weather StatementFFCBanks25 min
Jul 8, 5:57 PM EDTSpecial Weather StatementFFCJackson33 min
Jul 8, 6:09 PM EDTSpecial Weather StatementFFCPolk36 min
Jul 8, 6:38 PM EDTSpecial Weather StatementFFCChattooga37 min
Jul 8, 7:05 PM EDTSpecial Weather StatementFFCCobb25 min
Jul 8, 7:21 PM EDTSpecial Weather StatementFFCDade24 min
Jul 8, 7:22 PM EDTSpecial Weather StatementFFCFannin38 min
Jul 8, 7:40 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield35 min
Jul 8, 7:43 PM EDTSpecial Weather StatementFFCForsyth32 min
Jul 8, 7:46 PM EDTSpecial Weather StatementFFCUnion29 min
Jul 8, 7:52 PM EDTSevere Thunderstorm WarningFFCFannin, Union23 min

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.